Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS Columbia, SC

June 7, 2025Lincoln County, Georgia; Edgefield County, McCormick County, Saluda County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2025, 7:38 PM EDT for Lincoln County, Georgia; Edgefield County, McCormick County, Saluda County, South Carolina. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2025, 7:38 PM EDT (23:38 UTC)
Expired
Jun 7, 2025, 8:30 PM EDT
In force
52 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC, Saluda County, SC

The radar

The Greer radar (KGSP), 101 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:41 PM EDTTSTM WND DMG1 Nnw Mount Carmel, SCMcCormick County Dispatch reported trees down throughout the county. Time Estimated by radar.
Jun 7, 7:50 PM EDTTSTM WND DMGMccormick, SCMcCormick County Dispatch reported trees down throughout the county. Time Estimated by radar.
Jun 7, 7:59 PM EDTTSTM WND DMG7 Ene Mccormick, SCMcCormick County Dispatch reported trees down throughout the county. Time Estimated by radar.
Jun 7, 8:10 PM EDTTSTM WND DMG11 Nnw Edgefield, SCEdgefield County dispatch reports trees down along Hwy 378 in Edgefield County. Time estimated by radar.
Jun 7, 8:22 PM EDTTSTM WND DMGSaluda, SCPublic reports widespread trees and powerlines down across Saluda County. Time estimated based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 7:11 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

951 
WUUS52 KCAE 072338
SVRCAE
GAC181-SCC037-065-081-080030-
/O.NEW.KCAE.SV.W.0053.250607T2338Z-250608T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
738 PM EDT Sat Jun 7 2025

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lincoln County in east central Georgia...
  Northern Edgefield County in central South Carolina...
  Southwestern Saluda County in central South Carolina...
  McCormick County in central South Carolina...

* Until 830 PM EDT.

* At 738 PM EDT, a severe thunderstorm was located near Bobby Brown
  State Park, or 17 miles northeast of Washington, moving east at 60
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Saluda, McCormick, Johnston, Saluda County Airport, Elijah Clark
  State Park, Mccormick County Airport, Ward, Plum Branch, Strom
  Thurmond High School, Bordeaux, Saluda Co Sheriff's Office, Good
  Hope, Northside Fire Station Main, Curry Hill, Cleora, Chennault,
  Long Cane Creek Picnic Area, Hickory Knob State Resort Park, Gill's
  Point, and Hester's Ferry Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3398 8261 3396 8257 3402 8259 3408 8249
      3406 8245 3406 8233 3397 8230 3402 8224
      3398 8220 3398 8205 3395 8203 3396 8201
      3409 8192 3409 8173 3380 8171 3384 8259
      3386 8257 3386 8261 3397 8264
TIME...MOT...LOC 2338Z 269DEG 51KT 3393 8255 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:34 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 7, 7:34 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
734 PM EDT Sat Jun 7 2025

.SYNOPSIS...
Severe weather potential increases somewhat starting today,
with additional chances for strong to severe thunderstorms
both Sunday and Monday as an active weather pattern develops.
Conditions are favorable for showers and thunderstorms to push
through the Southeast US during the next seven days, though we
should transition to less organized summertime pulse convection
by late next week.

&&

.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
Key Message(s):

- Severe Thunderstorm Watch until Midnight for all of our
  counties west of I77/I26
- Damaging winds and small hail are the biggest threats with
  these storms as they push eastward

A robust MCS has continued marching eastward this evening and
continues to pose a threat for severe thunderstorm hazards
across the CSRA and Midlands. A Severe Thunderstorm Watch has
been issued as a result. The downstream environment is still
pretty robust, with 2000 j/kg of SBCAPE, DCAPE values of 1200+
j/kg, and steep low-level lapse rates around 7.5 c/km per SPC
mesoanalysis. While this cluster is likely to ebb and flow with
strength over the next couple of hours, the aforementioned
environmental characteristics should support severe
thunderstorms as this cluster continues pushing eastward. Look
for damaging wind gusts in excess of 60 mph and hail up to
nickel size to be the primary threats. There is a lot of
lightning associated with the strongest convection, so that is
also a hazard to watch out for. Convection remains a distinct
possibility overnight, especially after 09z, but the current
hazards are taking priority over that right now. Will revisit
that threat later this evening as more guidance comes in.

&&

.SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Key Message(s):

- Severe weather possible again on Sunday and Monday.

- The primary severe hazard both days will be damaging wind
  gusts.

A series of shortwaves will likely trigger the development of
strong to severe thunderstorms across portions of the forecast
area during the short term. The entire CWA remains in a Slight
(2/5) risk for severe weather on Day 2 (Sunday) and Day 3
(Monday) with damaging wind gusts being identified as the
primary severe weather risk. While confidence in exact timing of
the convection remains low, latest guidance shows the passage of
the aforementioned shortwaves Sunday afternoon and evening and
again Monday evening into early Monday night. The second
shortwave will be further supported by the approach of a larger
trough moving into the Great Lakes region. This would suggest
that while the lift may be stronger on Monday, the timing of the
shortwave on Sunday may be more favorable for severe weather.
CAMs indicate that the greatest risk for thunderstorms on
Sunday will be along and south/east of I-20 but any lingering
mesoscale boundaries from today's weather could aid in
convective development, so the entire region should remain
weather aware both Sunday and Monday. There should be more
clouds around during the short term, especially Sunday, which
may play a role in thunderstorm development in addition to
daytime temperatures, which will likely be cooler than today,
especially in the northern and western CWA. Winds may be gusty
at times on Sunday, especially on Lake Murray but a Lake Wind
Advisory does not appear to be needed at this time.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Key Message(s):

- Shower and thunderstorm chances continue into the extended
  period as the overall pattern becomes increasingly summer
  like.

An upper trough passes to our north Tuesday into Tuesday night,
being replaced by upper ridging for the remainder of the long
term. With the extra support in place, Tuesday may be another
day favorable for organized showers and thunderstorms. Beyond
this, temperatures should gradually climb or hold steady with
more summer like heat and humidity. With an upper ridge moving
overhead, any convection will likely be disorganized and limited
in aerial coverage, especially late in the extended. A front
may stall somewhere across the region for the mid to late week
period, which would aid in convective development. With hot
temperatures inland, the sea breeze may also trigger a few
showers and thunderstorms, especially near the lingering frontal
boundary.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through the afternoon before
thunderstorms move across the region this evening.

VFR conditions continue this afternoon with only some fair
weather cumulus. Gusty winds out of the southwest are expected
as well with some gusts to around 25 knots likely. Conditions
deteriorate this evening as a strong line of storms pushes
towards the area from the west. A prob30 group for TSRA is
included for now as timing confidence is relatively low.
Overall, confidence is higher in impacts at AGS and DNL compared
to the other TAF sites. Outflow boundaries and shortwave
activity may also allow thunderstorms to redevelop late tonight
and early Sunday morning. Gusty winds will pick back up around
15Z Sunday out of the SW with gusts around 25 kts in the
afternoon and more thunderstorms possibly, especially in the
eastern FA near OGB.

EXTENDED AVIATION OUTLOOK...Deep moisture remains in place
through mid-week, leading to potential early morning
restrictions and diurnal convection each day. Thunderstorms over
the weekend may also bring restrictions along with gusty and
erratic winds.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:10 PM EDTSevere Thunderstorm WarningCAELincoln50 min
Jun 7, 7:17 PM EDTSevere Thunderstorm WarningCAEBurke, Richmond43 min
Jun 7, 7:53 PM EDTSevere Thunderstorm WarningCAEBurke, Columbia, Lincoln, McDuffie, Richmond52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.